Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 8, NWS San Angelo, TX

October 21, 200713 counties in Texas

NWS San Angelo, TX issued this wind advisory at Oct 21, 2007, 4:16 AM CDT for 13 counties in Texas. It took effect at Oct 21, 2007, 11:04 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2007, 4:16 AM CDT (09:16 UTC)
In effect from
Oct 21, 2007, 11:04 AM CDT
Expired
Oct 22, 2007, 1:00 AM CDT
In force
14 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4496 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 210916
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
416 AM CDT SUN OCT 21 2007

...GUSTY WINDS EXPECTED TODAY AND TONIGHT OVER THE BIG COUNTRY...

.SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH TODAY WILL TRANSITION TO
STRONG NORTHERLY WINDS TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA.

TXZ049-054-098-099-113-114-127-128-212100-
/O.NEW.KSJT.LW.Y.0021.071021T1200Z-071022T0000Z/
/O.NEW.KSJT.WI.Y.0008.071022T0000Z-071022T0600Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
416 AM CDT SUN OCT 21 2007

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM 7 PM THIS EVENING TO 1 AM CDT MONDAY. 

A SURFACE TROUGH LOCATED FROM THE TEXAS PANHANDLE NORTHEAST INTO
THE CENTRAL PLAINS WILL RESULT IN AN ENHANCED PRESSURE GRADIENT
ACROSS WEST CENTRAL TEXAS TODAY. THIS WILL CAUSE SOUTH TO
SOUTHWEST WINDS OF 20 TO 30 MPH ACROSS THE BIG COUNTRY...MAINLY
DURING THE MORNING HOURS. THESE WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES...AND SMALL BOATS WILL BE SUSCEPTIBLE TO CAPSIZING.

BY THE EARLY EVENING HOURS TONIGHT...A STRONG COLD FRONT WILL MOVE
INTO THE REGION. WINDS WILL TURN TO THE NORTH AND NORTHWEST AND
INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS. IN ADDITION TO THE
WINDS...BLOWING DUST MAY ACCOMPANY THESE WINDS AS THE FRONT MOVES
THROUGH...TEMPORARILY REDUCING VISIBILITY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG...ESPECIALLY WHEN COMBINED WITH THE BLOWING DUST CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREA
MOTORISTS ARE URGED TO USE EXTRA CAUTION THIS EVENING. 

$$
2 follow-up statements
000 
WWUS74 KSJT 211604
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1104 AM CDT SUN OCT 21 2007

...GUSTY WINDS EXPECTED TODAY AND TONIGHT OVER THE BIG COUNTRY AND
CONCHO VALLEY...

.SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH TODAY WILL TRANSITION
TO STRONG NORTHERLY WINDS TONIGHT AS A COLD FRONT MOVES THROUGH
THE AREA.

TXZ049-054-098-099-113-114-127-128-220015-
/O.CAN.KSJT.LW.Y.0021.000000T0000Z-071022T0000Z/
/O.EXT.KSJT.WI.Y.0008.071021T1604Z-071022T0600Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
1104 AM CDT SUN OCT 21 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT MONDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE LAKE
WIND ADVISORY AND UPGRADED IT TO A WIND ADVISORY IN EFFECT UNTIL
1 AM CDT MONDAY.

A SURFACE TROUGH LOCATED FROM THE TEXAS PANHANDLE NORTHEAST INTO
THE CENTRAL PLAINS WILL RESULT IN AN ENHANCED PRESSURE GRADIENT
ACROSS WEST CENTRAL TEXAS TODAY. THIS WILL CAUSE SOUTH TO
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 40 MPH. THESE WINDS
WILL CAUSE ROUGH CHOP ON AREA LAKES.

BY THE EARLY EVENING HOURS TONIGHT...A STRONG COLD FRONT WILL
MOVE INTO THE REGION. WINDS WILL TURN TO THE NORTH AND NORTHWEST
WITH SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS. IN ADDITION TO THE
WINDS...BLOWING DUST MAY ACCOMPANY THESE WINDS AS THE FRONT MOVES
THROUGH...TEMPORARILY REDUCING VISIBILITY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG...ESPECIALLY WHEN COMBINED WITH THE BLOWING DUST CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
AREA MOTORISTS ARE URGED TO USE EXTRA CAUTION.


$$

TXZ064>066-071-072-220015-
/O.EXB.KSJT.WI.Y.0008.071021T1604Z-071022T0600Z/
STERLING-COKE-RUNNELS-IRION-TOM GREEN-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...MERTZON...SAN ANGELO
1104 AM CDT SUN OCT 21 2007

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT MONDAY. 

A SURFACE TROUGH LOCATED FROM THE TEXAS PANHANDLE NORTHEAST INTO
THE CENTRAL PLAINS WILL RESULT IN AN ENHANCED PRESSURE GRADIENT
ACROSS WEST CENTRAL TEXAS TODAY. THIS WILL CAUSE SOUTH TO
SOUTHWEST WINDS OF 25 TO 35 MPH...MAINLY DURING THE EARLY
AFTERNON HOURS. THESE WINDS WILL CAUSE ROUGH CHOP ON AREA
LAKES.

WINDS WILL DECREASE FOR A SHORT TIME AROUND SUNSET...BUT BY THE
MID EVENING...A STRONG COLD FRONT WILL MOVE INTO THE REGION.
WINDS WILL TURN TO THE NORTH AND NORTHWEST AND INCREASE AGAIN TO
25 TO 35 MPH WITH HIGHER GUSTS. IN ADDITION TO THE WINDS...BLOWING
DUST MAY ACCOMPANY THESE WINDS AS THE FRONT MOVES THROUGH...TEMPORARILY
REDUCING VISIBILITY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG...ESPECIALLY WHEN COMBINED WITH THE BLOWING DUST CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
AREA MOTORISTS ARE URGED TO USE EXTRA CAUTION.

$$
000 
WWUS74 KSJT 220006
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
706 PM CDT SUN OCT 21 2007

...GUSTY WINDS EXPECTED TONIGHT OVER THE BIG COUNTRY AND CONCHO
VALLEY...

.STRONG COLD FRONT THIS EVENING WILL BRING STRONG NORTH WINDS 25 TO
35 MPH...WITH GUSTS NEAR 40 MPH.

TXZ049-054-064>066-071-072-098-099-113-114-127-128-220600-
/O.CON.KSJT.WI.Y.0008.000000T0000Z-071022T0600Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS
706 PM CDT SUN OCT 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. 

A STRONG COLD FRONT EXTENDING FROM SOUTH OF MIDLAND TO STERLING
CITY TO ABILENE AT 7 PM WAS MOVING SOUTHEAST AT 25 MPH. NORTH
WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL ACCOMPANY THE FRONT.
THE FRONT SHOULD MOVE THROUGH MERTZON...SAN ANGELO...BALLINGER
JUST BEFORE 9 PM. BLOWING DUST NEAR THE FRONT MAY TEMPORARILY REDUCE
VISIBILITY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG...ESPECIALLY WHEN COMBINED WITH THE BLOWING DUST CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
AREA MOTORISTS ARE URGED TO USE EXTRA CAUTION.

$$


04

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 21, 4:15 AM CDT, 1 minute earlier.

Area forecast discussion, Oct 21, 4:15 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
415 AM CDT SUN OCT 21 2007

.SHORT TERM...

ONE MORE DAY OF ABOVE NORMAL TEMPERATURES AND BREEZY CONDITIONS IS
IN STORE FOR WEST CENTRAL TEXAS ...BUT CHANGE IS COMING AS A STRONG
STRONG UPPER LEVEL TROUGH WILL BRING A COLD FRONT  INTO THE BIG
COUNTRY AROUND 00Z AND INTO THE CONCHO VALLEY BY 03Z AND OUT OF THE
AREA BY 12Z...HAVE GONE WITH THE FASTER NAM/WRF FROPA. BEHIND
THE FRONT WILL BE MUCH COOLER TEMPERATURES AND STRONG NORTHERLY WINDS
BETWEEN 20 TO 30 MPH WITH HIGHER GUSTS....SO TEMPERATURES WILL DROP
QUICKLY AFTER FROPA. THE RAIN CHANCES WITH THE FRONT ARE NOT THAT
IMPRESSIVE BUT THE FORCING FROM THE FRONT WILL BE ENOUGH TO GENERATE
A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS..WITH THE BEST CHANCE
BEING ACROSS THE NORTHWEST HILL COUNTRY

.LONG TERM...
THE MODELS ARE NO LONGER HAVE THE UPPER LEVEL LOW BECOMING CUTOFF
AND HANGING AROUND FOR A COUPLE DAYS...THE MODELS ARE NOT IN
COMPLETE AGREEMENT BUT IN GENERAL THEY HAVE THE LOW PROGRESSIVELY
MOVING EAST WITH AN UPPER LEVEL RIDGE THAT IS ACROSS THE SOUTHWEST
EXPANDING INTO THE REGION...HOWEVER THE NORTHERLY LOW LEVEL WINDS
WILL REMAIN AROUND THROUGH MIDWEEK.

MONDAY NIGHT/TUESDAY MORNING...CLEAR SKIES AND LIGHT WINDS WILL
ALLOW FOR TEMPERATURES TO DROP OVERNIGHT PRETTY QUICKLY...WITH
TEMPERATURES FALLING TO THE UPPER 30 TO LOW 40S FOR MOST OF THE
AREA...FOR LOW LYING AREAS OVERNIGHT LOWS ARE EXPECTED IN THE MID
30S. TEMPERATURES WILL BEGIN TO MODERATE WEDNESDAY...SO HAVE
INCREASED AFTERNOON HIGHS TO ACCOUNT FOR THE LOW NOW MOVING EAST
SOONER THAN PREVIOUSLY EXPECTED.

AFTER SUNDAY EVENING DRY CONDITIONS ARE EXPECTED THROUGH THE UPCOMING
WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 90  48  66  40 /  10  20  10  10
SAN ANGELO 	 89  51  66  38 /  10  20  10  10
JUNCTION 	 88  56  68  36 /   0  30  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CALLAHAN-
FISHER-HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR-THROCKMORTON.

WIND ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT MONDAY FOR
CALLAHAN-FISHER-HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR-
THROCKMORTON.

&&

99/28
Hazardous weather outlook, Oct 20, 2:30 PM CDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
230 PM CDT SAT OCT 20 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-211930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
230 PM CDT SAT OCT 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS MUCH
OF WEST CENTRAL TEXAS THROUGH THE AFTERNOON. THESE WINDS WILL MAKE
AREA LAKES CHOPPY AND HAZARDOUS. STRONG CROSSWINDS ARE ALSO LIKELY
ON EAST-WEST ORIENTED ROADS. WITH VERY DRY CONDITIONS AND STRONG
WINDS...THE WILDFIRE DANGER IS HIGH. A RED FLAG WARNING AND WIND
ADVISORY IS IN EFFECT FOR THE AFTERNOON FOR WESTERN PARTS OF WEST
CENTRAL TEXAS.  THE WINDS SHOULD DECREASE BY SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL
BRING A SLIGHT CHANCE OF RAIN AND THUNDERSTORMS SUNDAY NIGHT AND
EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 4:16 AM CDTLake Wind AdvisorySJTCallahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more7 hr

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.